Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 139, NWS Des Moines, IA

August 23, 20164 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 23, 2016, 3:34 PM CDT for 4 counties in Iowa. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2016, 3:34 PM CDT (20:34 UTC)
Expired
Aug 23, 2016, 4:15 PM CDT
In force
41 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA

The radar

The Des Moines radar (KDMX), 155 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2016-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2016-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1618 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

954 
WUUS53 KDMX 232034
SVRDMX
IAC091-109-147-151-232115-
/O.NEW.KDMX.SV.W.0139.160823T2034Z-160823T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
334 PM CDT TUE AUG 23 2016

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PALO ALTO COUNTY IN NORTHWESTERN IOWA...
  SOUTHERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
  NORTHERN POCAHONTAS COUNTY IN NORTHWESTERN IOWA...
  NORTHERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 415 PM CDT

* AT 333 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
  RUSH LAKE...OR 12 MILES SOUTH OF EMMETSBURG...MOVING EAST AT 45
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ALGONA...SMITH POOL...WEST BEND...ROLFE...BURT...WHITTEMORE...
  TITONKA...WESLEY...LIVERMORE...BODE...MALLARD...LU VERNE...
  HAVELOCK...CYLINDER...PLOVER...ST. JOSEPH...CURLEW...OTTOSEN...
  RODMAN AND ST. BENEDICT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4330 9402 4284 9397 4281 9481 4301 9487
TIME...MOT...LOC 2033Z 258DEG 40KT 4294 9471 

HAIL...<.75IN
WIND...60MPH
 
$$

SKOW
2 follow-up statements
513 
WWUS53 KDMX 232101
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
401 PM CDT TUE AUG 23 2016

IAC091-109-147-151-232115-
/O.CON.KDMX.SV.W.0139.000000T0000Z-160823T2115Z/
PALO ALTO IA-KOSSUTH IA-POCAHONTAS IA-HUMBOLDT IA-
401 PM CDT TUE AUG 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN PALO ALTO...SOUTHERN KOSSUTH...NORTHEASTERN
POCAHONTAS AND NORTHERN HUMBOLDT COUNTIES...

AT 401 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF SMITH POOL TO 9 MILES NORTHEAST OF
POCAHONTAS...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALGONA...SMITH POOL...WEST BEND...BURT...WHITTEMORE...TITONKA...
WESLEY...LIVERMORE...BODE...LU VERNE...CYLINDER...ST. JOSEPH...
OTTOSEN...RODMAN...ST. BENEDICT...IRVINGTON...SEXTON...ALGONA
MUNICIPAL AIRPORT...STINSON PRAIRIE STATE PARK AND AA CALL STATE
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4330 9402 4289 9398 4284 9446 4311 9458
TIME...MOT...LOC 2101Z 254DEG 38KT 4323 9430 4284 9453 

HAIL...<.75IN
WIND...60MPH
 
$$

SKOW
246 
WWUS53 KDMX 232111
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
411 PM CDT TUE AUG 23 2016

IAC091-109-147-151-232121-
/O.EXP.KDMX.SV.W.0139.000000T0000Z-160823T2115Z/
PALO ALTO IA-KOSSUTH IA-POCAHONTAS IA-HUMBOLDT IA-
411 PM CDT TUE AUG 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PALO ALTO...
SOUTHERN KOSSUTH...NORTHEASTERN POCAHONTAS AND NORTHERN HUMBOLDT
COUNTIES WILL EXPIRE AT 415 PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4330 9402 4289 9398 4284 9446 4311 9458
TIME...MOT...LOC 2111Z 258DEG 40KT 4325 9418 4286 9441 

$$

SKOW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:58 PM CDT, 36 minutes earlier.

Area forecast discussion, Aug 23, 2:58 PM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
258 PM CDT Tue Aug 23 2016

.SHORT TERM.../Tonight into Wednesday/
Issued at 258 PM CDT Tue Aug 23 2016

Concerns center around chance of precipitation, amount of
precipitation and chances for severe weather for this evening into
the overnight hours. MCV that has been ongoing all day has pushed
into NW IA from central NE this afternoon. Storms along the southern
portion of the line have intensified in the past hour or so and
expect further intensification as it moves ENE into north central
Iowa late this afternoon. MUCAPE values around 2-3K J/KG with much
of the CWA becoming uncapped in the next hour of so. Southerly flow
continues to pump moisture northward and seeing some surface
convergence in the wind field back to the west across ERN NE with
stronger deep moisture convergence in the SPC Mesoanalysis data.
Therefore expect majority of the activity through early evening to
be across the north, with additional development pushing into the
CWA toward this evening with peak heating and as the LLJ kicks in
later tonight and spread activity across the entire CWA. Shear still
on the lower end of the severe spectrum, however amount of
instability should still warrant decent chance for stronger storms
especially the threat of damaging winds.

Heavy rain threat still exists, although the widespread threat has
dwindled some and has shifted mainly to the northern CWA with this
activity expected this afternoon and possibility of additional
storms this evening. Greater chance of training storms this evening
as storm motion expected to be more west to east with backbuilding
possible as storms form along the nose of the LLJ. Have already had
rain rates of 2-3 inches in an hour or less with these afternoon
storms upstream and expect similar conditions into the evening. Will
refrain from any flash flood watch however at this time as evening
rainfall could end up being further south than the heavier rain this
afternoon.

Storms to linger into the late night hours and should exit the CWA
toward early/mid Wednesday morning. Frontal boundary to stall across
the south with additional development possible across the southern
CWA Wednesday afternoon.

.LONG TERM.../Wednesday Night through Tuesday/
Issued at 258 PM CDT Tue Aug 23 2016

|The synoptic H300 CONUS weather pattern will vary little over the
next week with blocking high pressure over the southeast US and a
subsequent upstream trough over the western states. This will place
Iowa in broad southwest to westerly flow through the period with
periodic chances of storms. Models are in good agreement on the
placement of the surface boundary across south central and
southeastern Iowa at the onset of the period Wednesday night. Heavy
rainfall will be the primary threat through the overnight hours with
ample moisture pooling along the boundary with PWATS around 1.9 to
2.0 inches and warm cloud depths of 12-13 kft. With the 500 mb flow
parallel to the boundary orientation, cell training is somewhat of a
concern. However, uncertainty lies in the coverage of storms along
the front with little in the way of linear frontogenetical forcing.
This may result in storms being more scattered in coverage and tied
H500 vort max that is progged to move through during the 00-12Z
Thu timeframe.

The boundary will only slowly drift southward through the day on
Thursday owing to the lack of upper level support. This southward
push will be aided by a weak area of high pressure that will be
centered over the CWA Friday morning. A 400mb PV anomaly currently
discernible on water vapor imagery near Yakutat, AK, will progress
southeastward over the course of the week and eject eastward over
the Northern Plains Friday and Saturday. The nearly stationary front
over the lower Missouri River valley will lift back northward into
Iowa early Saturday in response to lee cyclogenesis over the High
Plains and bring with it the chance for showers and thunderstorms
for much of the weekend. POP model confidence wanes into the weekend
given the weak flow pattern and nebulous nature of the upper level
disturbances. Temperatures for the extended should be near seasonal
norms given then somewhat zonal flow pattern.

&&

.AVIATION.../For the 12Z TAFS through 12Z Wednesday morning/
Issued at 258 PM CDT Tue Aug 23 2016

Thunderstorm chances at all TAF sites through the evening into the
overnight hours. Low MVFR/IFR CIGS expected late tonight into
early Wednesday. Southerly winds to become more northwesterly
later Wednesday.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...None.

&&

SHORT TERM...Beerends
LONG TERM...Skow
AVIATION...Beerends
Hazardous weather outlook, Aug 23, 4:52 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
452 AM CDT TUE AUG 23 2016

IAZ033-044-045-057-058-070-071-081-082-092-093-241200-
SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-
TAYLOR-RINGGOLD-
452 AM CDT TUE AUG 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP ACROSS THE OUTLOOK AREA THIS AFTERNOON
AND BECOME WIDESPREAD TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE
STORMS WITH HAIL AND DAMAGING WIND THE MAIN THREATS. AN ISOLATED
TORNADO IS POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS.
HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING IS POSSIBLE WITH
STORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES REMAIN IN THE FORECAST ACROSS AREAS SOUTH OF
INTERSTATE 80 WEDNESDAY AND ACROSS THE ENTIRE AREA FRIDAY NIGHT
THROUGH THE WEEKEND. A FEW SEVERE STORMS AND THE THREAT FOR HEAVY
RAINFALL ARE POSSIBLE FAR SOUTH ON WEDNESDAY. THE SEVERE AND HEAVY
RAIN THREATS FOR STORMS LATER IN THE WEEK THROUGH THE WEEKEND
WILL BE BETTER DETERMINED IN LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND
AGAIN ON WEDNESDAY AFTERNOON.

IAZ004>007-015>017-023>028-034>039-046>050-059>062-072>075-
083>086-094>097-241200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-
TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-
CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
452 AM CDT TUE AUG 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA THIS
AFTERNOON WITH WIDESPREAD THUNDERSTORMS TONIGHT. THERE IS A SLIGHT
RISK FOR SEVERE STORMS FOR LOCATIONS WEST OF INTERSTATE 35 AND
SOUTH OF HIGHWAY 18 WITH A MARGINAL RISK ELSEWHERE. LARGE HAIL
AND DAMAGING WIND WILL BE THE MAIN THREAT THROUGH THE EVENING
HOURS. HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING IS POSSIBLE
WITH STORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES REMAIN IN THE FORECAST ACROSS AREAS SOUTH OF
INTERSTATE 80 WEDNESDAY AND ACROSS THE ENTIRE AREA FRIDAY NIGHT
THROUGH THE WEEKEND. A FEW SEVERE STORMS AND THE THREAT FOR HEAVY
RAINFALL ARE POSSIBLE FAR SOUTH ON WEDNESDAY. THE SEVERE AND HEAVY
RAIN THREATS FOR STORMS LATER IN THE WEEK THROUGH THE WEEKEND WILL
BE BETTER DETERMINED IN LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN ON
WEDNESDAY.

FAB

In the hours before

Special weather statement, Aug 23, 2:49 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
249 PM CDT TUE AUG 23 2016

IAZ033-232030-
SAC IA-
249 PM CDT TUE AUG 23 2016

...STRONG GUSTY WINDS WITH STORM MOVING INTO NORTHERN SAC COUNTY...

AT 247 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GALVA...OR 11 MILES NORTH OF IDA GROVE...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SCHALLER...EARLY AND NEMAHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4256 9539 4256 9492 4246 9492 4240 9532
      4247 9532 4248 9539
TIME...MOT...LOC 1947Z 244DEG 49KT 4251 9543

SKOW
Special weather statement, Aug 23, 2:52 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
252 PM CDT TUE AUG 23 2016

IAZ004-015-232030-
EMMET IA-PALO ALTO IA-
252 PM CDT TUE AUG 23 2016

...STRONG WINDS WITH LINE OF STORMS MOVING INTO PALO ALTO AND SAC
COUNTIES...

AT 252 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR WEST OKOBOJI TO 6 MILES WEST OF SILVER
LAKE TO NEAR SIOUX RAPIDS. MOVEMENT WAS NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ESTHERVILLE...EMMETSBURG...FIVE ISLAND LAKE...INGHAM LAKE...SILVER
LAKE...HIGH LAKE...RUSH LAKE...LOST ISLAND LAKE...SWAN LAKE...
GRAETTINGER...WEST BEND...RUTHVEN...RINGSTED...MALLARD...
WALLINGFORD...AYRSHIRE...GRUVER...CYLINDER...DOLLIVER AND CURLEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4350 9463 4329 9444 4295 9445 4291 9485
      4291 9492 4350 9491
TIME...MOT...LOC 1952Z 244DEG 42KT 4332 9526 4306 9502 4286 9509

SKOW
Special weather statement, Aug 23, 2:54 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
254 PM CDT TUE AUG 23 2016

IAZ004-015-232030-
EMMET IA-PALO ALTO IA-
254 PM CDT TUE AUG 23 2016

...STRONG WINDS WITH LINE OF STORMS MOVING INTO PALO ALTO AND EMMET
COUNTIES...

AT 252 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR WEST OKOBOJI TO 6 MILES WEST OF SILVER
LAKE TO NEAR SIOUX RAPIDS. MOVEMENT WAS NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ESTHERVILLE...EMMETSBURG...FIVE ISLAND LAKE...INGHAM LAKE...SILVER
LAKE...HIGH LAKE...RUSH LAKE...LOST ISLAND LAKE...SWAN LAKE...
GRAETTINGER...WEST BEND...RUTHVEN...RINGSTED...MALLARD...
WALLINGFORD...AYRSHIRE...GRUVER...CYLINDER...DOLLIVER AND CURLEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4350 9463 4329 9444 4295 9445 4291 9485
      4291 9492 4350 9491
TIME...MOT...LOC 1952Z 244DEG 42KT 4332 9526 4306 9502 4286 9509

SKOW
Special weather statement, Aug 23, 3:28 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
328 PM CDT TUE AUG 23 2016

IAZ005-015-016-023>025-232130-
WRIGHT IA-PALO ALTO IA-HUMBOLDT IA-POCAHONTAS IA-KOSSUTH IA-
HANCOCK IA-
328 PM CDT TUE AUG 23 2016

...STRONG LINE OF STORMS MOVING INTO NORTH CENTRAL IOWA...

AT 327 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM SILVER LAKE TO 6 MILES NORTHEAST OF LAURENS TO
NEAR NEWELL. MOVEMENT WAS EAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALGONA...POCAHONTAS...DAKOTA CITY...HUMBOLDT...LAURENS...SILVER
LAKE...RUSH LAKE...WEST BEND...KANAWHA...ROLFE...WHITTEMORE...GILMORE
CITY...WESLEY...LIVERMORE...CORWITH...BODE...MALLARD...LU VERNE...
RENWICK AND THOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4297 9373 4269 9398 4260 9492 4281 9491
      4288 9484 4299 9492 4305 9491 4322 9394
TIME...MOT...LOC 2027Z 256DEG 34KT 4301 9487 4290 9474 4261 9506

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 2:49 PM CDTSpecial Weather StatementDMXSac41 min
Aug 23, 2:52 PM CDTSpecial Weather StatementDMXEmmet, Palo Alto38 min
Aug 23, 2:54 PM CDTSpecial Weather StatementDMXEmmet, Palo Alto36 min
Aug 23, 3:28 PM CDTSpecial Weather StatementDMXHumboldt, Palo Alto, Pocahontas62 min
Aug 23, 5:27 PM CDTSpecial Weather StatementDMXCerro Gordo, Hancock48 min
Aug 23, 6:31 PM CDTSpecial Weather StatementDMXCerro Gordo29 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.